Hello, my name is jessica and I have lupis anticoagulant. I take coumadin for it and I hate that medication. Hate it! I can't do anything on it. And i'm like a walking disaster. When I first started taking it I wasn't allowed to get jobs at returants for fear that I would accidentally cut my self and bleed to death. Everytime I ask my doctor if I can get a new pericing or a tatto, well, at first he laughs at me, then he says tell me on when you know you're getting it. And I have to go on heperin needles for like a week and my insurance doesn't cover it so I ahev to pay 30 some dollars per needle. And I have to give it to my self in the leg. I also know that if I ever get a blood clot that have to load me up on this junk and if that doesn't work, then I die from it! How horrible is that?! So I just have to wait to die. I want to be an actress one day. I can't just up and die. I also didn't start getting the symptoms until one year after I was taking the med. I get headaches and joint pains all of the time. I hate this medicine. I'm sick of having this disease. Though my doctor does tell me that they are trying to invent a new medicatio that is 10,000 times easier to deal with than coumadin. I'm happy about that, but how long do I have to wait for it. And, if I start eating right (veggies, which I can't really have too much of) it might turn its self around and dissapear. But if I can't have greens how is that going to happen?
Yes jessica I can relate to what you are experiencing. I also am taking coumadin and it is very frustrating. But from what I understand it is also likely saving my life. I take it for a different reason, I am not sure exactly what lupis anticoagulant is (a disease?).
I take it due to a severe family history of blood clots and I myself have had clots. Also, I have factor v lei-den (a genetic blood clotting disorder) along with factor viii, and some possible other factors.
In addition to getting blood clots easily,and I am told that any bump that may appear out of nowhere on my body is an emergency and I need to go straight to the er. This gets really old, really quickly.
Weekly my inr (a simple blood test) is checked to make sure I am in a therapeutic range. However my inr levels are usually not therapeutic so my medication is then adjusted to get me to that therapeutic level.
More recently, as if the aforementioned were not enough my specialist has explained to me that all of those inr's (that were checked over the last couple of years weekly) are most likely false.
In short, new research shows that when my inr was 4.7 (high) my factor xa levels of 20 (taken at the exact same time as my inr) were (therapeutic) and more accurate.
Even though an inr of 4.7 could cause a person to bleed to death, it is apparently a therapeutic range for me. (and likely other individuals out there on coumadin therapy).
Nevertheless, even though monitoring individuals on coumadin with a factor xa test will give more accurate results. It is hardly ever used. Possibly because it is more a more expensive test and even my doctors are afraid to let me go running around when the my inr shows 4.7 it is too risky. Given that, I find myself wondering; is it to risky not using the factor xa test and continuing to take coumadin which is monitored by my false inr.